Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 22, 2016Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 22, 2016, 5:02 PM CDT for Conecuh County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2016, 5:02 PM CDT (22:02 UTC)
Expired
Aug 22, 2016, 5:45 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

County Conecuh County, AL

The radar

The Ft Rucker radar (KEOX), 149 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS84 KMOB 222202
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT MON AUG 22 2016
 
ALZ054>057-059-222245-
BUTLER AL-MONROE AL-ESCAMBIA AL-CONECUH AL-WILCOX AL-
502 PM CDT MON AUG 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...CENTRAL MONROE...SOUTHEASTERN WILCOX...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM
CDT...

AT 501 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PINE APPLE TO 8 MILES EAST OF
PETERMAN TO FRISCO CITY...AND MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...EVERGREEN...FRISCO CITY...GEORGIANA...CASTLEBERRY...
EXCEL...REPTON...I65 AND AL 113 AND I65 AND US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3170 8666 3136 8687 3118 8732 3145 8754
      3160 8717 3187 8700
TIME...MOT...LOC 2201Z 312DEG 18KT 3177 8699 3156 8711 3144 8741 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:25 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 22, 3:25 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
325 PM CDT MON AUG 22 2016

.NEAR TERM /Now Through Tuesday/...A weak frontal boundary remains
draped across northern portions of the area and is becoming
increasingly diffuse each hour. It is serving to enhance convection
across northern zones this afternoon with the seabreeze aiding
coastal development. These two areas will remain the focus through
early evening before storms decrease with loss of daytime heating.
The boundary will continue to become diffuse on Tuesday while
washing out. This will leave a typical late August diurnal pop
pattern across the Gulf coast on Tuesday with scattered showers and
thunderstorms expected to develop during peak heating. Lows tonight
will drop into the low 70s inland to upper 70s near the coast. Highs
on Tuesday climb into the low to mid 90s inland to around 90 near
the coast. /13

.SHORT TERM /Tuesday night Through Thursday night/...An east-west
oriented upper ridge over the Gulf coast states shifts a bit further
inland through the period which allows for a deep layer easterly flow
to become established over the forecast area. This in turn allows for
drier deep layer air to be drawn into the region, with precipitable
water values around 2.0 inches dropping to around 1.5 inches by
Thursday night.  The remnants of a weak frontal boundary over the
area along with daytime heating should be sufficient for scattered
convection to develop on Wednesday. The drier air moving into the
region begins to have an impact with chance pops over part of extreme
southeast Mississippi tapering to mostly dry conditions over the
easternmost portion. Highs will be in the lower 90s each day. Heat
indices of 101-106 are expected Wednesday, then values of 97-102 are
expected for Thursday as surface dewpoints trend lower, especially
over the eastern portion of the area. Lows will range from the lower
70s inland to the mid/upper 70s closer to the coast. /29

.LONG TERM /Friday Through Monday/...An upper ridge remains over the
southeast states through the period while a gradually weakening surface
ridge is expected to remain over the southeast states. This places
the forecast area in an extended easterly flow regime, including a
potential low pressure system nearing the eastern Gulf late in the
period. Low rain chances are expected through most of the period. Highs
will be mostly in the lower 90s through the period except for some
mid 90s possible inland with upper 80s near the immediate coast. Lows
will mostly range from the lower 70s inland to the mid/upper 70s near
the coast. /29

&&

.MARINE...High pressure will persist across the western Atlantic
into the Gulf of Mexico through the week. This will maintain a
generally light wind flow. Seas generally 2 feet or less through the
period. Winds and seas will be higher in and around scattered
showers and thunderstorms through the period. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      75  93  74  93 /  20  40  20  50
Pensacola   77  91  77  90 /  20  30  20  40
Destin      78  91  79  89 /  20  20  20  40
Evergreen   73  95  73  94 /  20  30  20  40
Waynesboro  73  94  73  93 /  20  30  10  40
Camden      73  95  73  94 /  20  30  10  40
Crestview   73  95  74  93 /  20  30  20  40

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 22, 5:33 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
533 AM CDT MON AUG 22 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
533 AM CDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS WITH WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE
THIS AFTERNOON ALONG THE SEA BREEZE AND A FRONTAL BOUNDARY
MOVING IN FROM THE NORTH. THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DIURNALLY FORCED CONVECTION CONTINUES DURING AFTERNOON AND
EVENING HOURS EACH DAY THROUGH MIDWEEK. WIDESPREAD HEAT INDICES
OF 105 DEGREES POSSIBLE TUESDAY AFTERNOON...WITH LOCALLY HIGHER
INDICES POSSIBLE NEAR AND ALONG THE MOBILE RIVER DELTA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-231045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
533 AM CDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 5:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT MON AUG 22 2016

ALZ054>057-059-222245-
BUTLER AL-MONROE AL-ESCAMBIA AL-CONECUH AL-WILCOX AL-
502 PM CDT MON AUG 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CONECUH...CENTRAL MONROE...SOUTHEASTERN WILCOX...
SOUTHWESTERN BUTLER AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 545 PM
CDT...

AT 501 PM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF PINE APPLE TO 8 MILES EAST OF
PETERMAN TO FRISCO CITY...AND MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONROEVILLE...EVERGREEN...FRISCO CITY...GEORGIANA...CASTLEBERRY...
EXCEL...REPTON...I65 AND AL 113 AND I65 AND US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3170 8666 3136 8687 3118 8732 3145 8754
      3160 8717 3187 8700
TIME...MOT...LOC 2201Z 312DEG 18KT 3177 8699 3156 8711 3144 8741

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:21 PM CDTSpecial Weather StatementMOBMobile39 min
Aug 22, 5:45 PM CDTSpecial Weather StatementMOBConecuh60 min
Aug 21, 7:19 PM CDTSpecial Weather StatementMOBWayne26 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.